MAUDE Adverse Event Report: BOSTON SCIENTIFIC - SPENCER EXPECT¿; BIOPSY NEEDLE KIT

BOSTON SCIENTIFIC - SPENCER EXPECT¿; BIOPSY NEEDLE KIT
Model Number M00550011
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an expect needle was used in the pancreas during an endoscopic ultrasound with fine needle aspiration (eus fna) on (b)(6) 2017.According to the complainant, during the procedure, the needle had punctured through the sheath.Another of the same device was used to complete the case.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be fine.
 
Additional Manufacturer Narrative
A visual evaluation of the retuned device found that the working length of the needle and sheath were kinked at the distal end of the handle.Further evaluation found the distal tip of the needle was damaged and the distal end of the sheath was punctured by the damaged needle.Function test was performed and the needle was difficult to advance due to punctured sheath.The reported event of punctured sheath was confirmed.Due to anatomical/procedural factors encountered during the procedure, performance of the device was limited. therefore, the most probable root cause classification for the reported failure is operational context.A review of the device history record (dhr) was performed and no deviations were found.A search of the complaint database revealed that no other complaints exist for the specified lot.
 
Event or Problem Description

Brand Name
EXPECT¿
Common Device Name
BIOPSY NEEDLE KIT
Manufacturer (Section D)
BOSTON SCIENTIFIC - SPENCER
780 brookside drive
spencer IN 47460
MDR Report Key6385090
Report Number3005099803-2017-00591
Device Sequence Number19076512
Product Code FCG
UDI-Device Identifier08714729790013
UDI-Public(01)08714729790013(17)20200118(10)20178711
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K100712
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date01/18/2020
Device Model NumberM00550011
Device Lot Number20178711
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/15/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/07/2017
Supplement Report FDA Received Date03/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1